# SDR 96ZZZX4325

- Difficulty date: July 25, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N1566H
- Make and model: Cessna 177RG
- Aircraft serial: 177RG0740
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Lock Valve
- Part number: 12805201
- Condition: Malfunction
- Location: Mlg
- Stage of operation: AP
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

PILOT WAS UNABLE TO EXTEND LANDING GEAR EITHER BY THE NORMAL OR THE EMERGENCY HYDRAULIC SYSTEM.  A GEAR UP LANDING WAS MADE AND MINOR DAMAGE.  WHEN ACFT WAS JACKED UP PRIOR TO REMOVING IT, NOTED THE LANDING GEAR COULD NOT BE PUSHED INTO LOCKS.  WHEN MAIN GEAR WAS MOVED TO DOWN AND LOCK POSITION, NOSE GEAR WOULD RETRACT, AND WHEN MAINS WERE MOVED TO WHEELWELLS, NOSE WOULD GO INTO ITS DOWN AND LOCKED POSITION.  HYDRAULIC PRESSURE WAS TRAPPED IN RETRACT 'SIDE' OF HYD SYS.  A B-NUT ON THE RETRACT PORT OF NOSE GEAR HYD ACTUATOR WAS LOOSENED TO ALLOW FLUID TO ESCAPE AND THE HAND PUMP WAS THEN USED TO PUMP LANDING GEAR TO A 'DOWN AND LOCKED' POSITION ALLOWING ACFT TO BE TOWED FROM RUNWAY.
